Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 74, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 24, 2006, 2:28 PM CDT for McLeod County, Minnesota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2006, 2:28 PM CDT (19:28 UTC)
- Expired
- Jun 24, 2006, 3:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County McLeod County, MN
The radar
The Minneapolis radar (KMPX), 51 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 12:34 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 241929
SVRMPX
MNC085-242030-
/O.NEW.KMPX.SV.W.0074.060624T1928Z-060624T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
228 PM CDT SAT JUN 24 2006
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCLEOD COUNTY IN CENTRAL MINNESOTA...
* UNTIL 330 PM CDT
* AT 226 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING NICKEL SIZE HAIL AND 65 MPH
WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12
MILES NORTHEAST OF GLENCOE TO 18 MILES WEST OF GLENCOE...AND
MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
STEWART...
BISCAY...
LESTER PRAIRIE...
BROWNTON...
SUMTER...
PLATO...
HAIL UP TO THE SIZE OF NICKELS HAS BEEN REPORTED NEAR HUTCHINSON
WITH THIS STORM.
STAY INDOORS...AND AWAY FROM WINDOWS.
LAT...LON 4491 9401 4476 9451 4464 9449 4464 9426
4472 9425 4472 9401 4478 9401
$$
MTF3 follow-up statements
000
WWUS53 KMPX 241950
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
248 PM CDT SAT JUN 24 2006
MNC085-242030-
/O.CON.KMPX.SV.W.0074.000000T0000Z-060624T2030Z/
MCLEOD MN-
248 PM CDT SAT JUN 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR MCLEOD COUNTY...
AT 243 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING NICKEL SIZE HAIL AND 60 MPH
WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
BROWNTON TO LESTER PRAIRIE...AND MOVING EAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE SUMTER...PLATO...GLENCOE AND
BISCAY.
THIS STORM HAS A HISTORY OF PRODUCING NICKEL SIZE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
LAT...LON 4491 9401 4480 9449 4464 9449 4464 9426
4472 9425 4472 9401 4478 9401
$$
MTF000
WWUS53 KMPX 242010
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
309 PM CDT SAT JUN 24 2006
MNC085-242030-
/O.CON.KMPX.SV.W.0074.000000T0000Z-060624T2030Z/
MCLEOD MN-
309 PM CDT SAT JUN 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR MCLEOD COUNTY...
AT 305 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING NICKEL SIZE HAIL AND 60 MPH
WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
FERNANDO TO LESTER PRAIRIE...AND MOVING EAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE SUMTER...PLATO...GLENCOE...
BROWNTON AND BISCAY.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4491 9401 4480 9449 4464 9449 4464 9426
4472 9425 4472 9401 4478 9401
$$
MTF000
WWUS53 KMPX 242024
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
323 PM CDT SAT JUN 24 2006
MNC085-242033-
/O.EXP.KMPX.SV.W.0074.000000T0000Z-060624T2030Z/
MCLEOD MN-
323 PM CDT SAT JUN 24 2006
...THE SEVERE THUNDERSTORM WARNING FOR MCLEOD COUNTY EXPIRES AT 330
PM CDT...
SEVERE STORMS WERE ABOUT TO MOVE OUT OF THE COUNTY. HOWEVER...MORE
THUNDERSTORMS COULD MOVE ACROSS THE SOUTHERN PORTIONS OF THE COUNTY
BEFORE 4 PM. REMAIN ALERT FOR POSSIBLE ADDITIONAL WARNINGS.
LAT...LON 4491 9401 4480 9449 4464 9449 4464 9426
4472 9425 4472 9401 4478 9401
$$
MTFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:30 AM CDT, 10 hours 58 minutes earlier.
Area forecast discussion, Jun 24, 3:30 AM CDT, 10 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 330 AM CDT SAT JUN 24 2006 DISCUSSION...TODAY THROUGH MONDAY NIGHT FORECAST CHALLENGE IN THE NEAR TERM RIDES WITH TIMING OF SHORT WAVES OUT AHEAD OF MAIN WAVE WHICH IS FORECAST TO DIG TROUGH SOUTHEAST OVER THE GREAT LAKES REGION. WIDELY SCATTERED CONVECTION REMAINS ACROSS MAINLY OVER CENTRAL MINNESOTA THIS MORNING. THIS ACTIVITY REMAINS CLOSE TO WEAK SURFACE BOUNDARY OVER NORTHWEST MN...AND AHEAD OF WEAK SHORT WAVE MOVING THROUGH EASTERN DAKOTAS. WILL CONTINUE TO MENTION SCATTERED TRW- FOR THE MORNING ACROSS NORTHEAST CWA. OTHERWISE...APPEARS NEXT WAVE MOVING INTO THE CWA DURING THE AFTERNOON...WHICH WATER VAPOR IMAGERY SHOWS MOVING INTO WESTERN NORTH DAKOTA. COUPLE OF WEAK BOUNDARIES SHOULD SAG INTO CENTRAL AND SOUTHEAST MN BY LATE AFTERNOON. THIS COMBINED WITH SHORT WAVE AND ATTENDANT LEFT EXIT REGION OF 250 MB JET MAX NOSING INTO SOUTHWEST MN SHOULD COME TOGETHER TO INITIATE CONVECTION OVER MAINLY EASTERN CWA LATE AFTERNOON AND EVENING. SEVERE PARAMETERS INDICATE ENOUGH SHEAR AVAILABLE LATE AFTERNOON/EARLY EVENING OVER FAR EAST/SOUTHEAST CWA...MAINLY EAST AND SOUTH OF TWIN CITIES METRO. GFS MOS GUIDANCE TEMPS NOT BAD OVERALL. CONVECTIVE ACTIVITY PROGGED TO CONTINUE INTO COMING NIGHT AND INTO SUNDAY MORNING...AS UPPER LOW DIGS SOUTHEAST OVER THE WESTERN GRETA LAKES. STILL LIKE THE 00Z GFS TIMING OF SYSTEM MOVING THROUGH THE AREA. THIS SHOULD KEEP WESTERN CWA DRY FOR SUNDAY WITH A SMALL CHANCE OF SHOWERS INTO THE EAST...MAINLY IN THE MORNING. DRIER AIR WORKS INTO THE REGION FOR SUNDAY NIGHT AND MONDAY. 00Z GFS AND ENSEMBLE MEAN CONTINUES TREND OF NEXT COLD FRONT MOVING CWA MONDAY NIGHT. WILL MENTION LOW POPS OUT AHEAD OF SYSTEM FOR POSSIBLE WAA ACCAS/SHRA MONDAY AFTERNOON...THEN CHANCE POPS MOVING ACROSS CWA MONDAY NIGHT. .LONGER TERM...TUESDAY THROUGH SATURDAY BOTH THE 24/00Z ECMWF AND THE 24/00Z GFS BRING AN IMPRESSIVE 500 MB SHORT WAVE SOUTHEASTWARD INTO OUR AREA FOR QUITE LATE MONDAY NIGHT INTO WEDNESDAY. ASSOCIATED COLD MID LEVEL TEMPERATURES AND JUNE INSOLATION SHOULD COMBINE TO PRODUCE AN UNSTABLE AIRMASS. ALREADY HAVE PRECIPITATION MENTIONED FOR THIS PERIOD...DAY SHIFT CAN EVALUATE NEED TO RAISE POPS BASED ON HPC GUIDANCE. AFTER WEDNESDAY THE ECMWF AND GFS DEPART MARKEDLY. BOTH FEATURE A DRY PATTERN...BUT THE OPERATIONAL GFS DIGS A VERY STG 500 MB LOW SOUTHWARD ACROSS THE WESTERN GREAT LAKES. THIS...IF TRUE...WOULD USHER IN QUITE COOL AIR. IN CONTRAST...THE ECMWF FEATURES A MUCH LESS MERIDIONAL FLOW PATTERN. INTERESTINGLY...THE GFS MOS GIVES US JUST SLIGHTLY BELOW NORMAL TEMPERATURES...SUGGESTING THAT THE OPERATIONAL GFS MAY HAVE TOO MUCH AMPLITUDE. WE HAVE ACCEPTED THE GFS MOS AS A REASONABLE FIRST FORECAST FOR THE UPCOMING NEW DAY 7...SATURDAY...JULY 1ST. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && DWE/RJN
Hazardous weather outlook, Jun 24, 8:29 AM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 829 AM CDT SAT JUN 24 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 251330- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 829 AM CDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A TROUGH OF LOW PRESSURE OVER THE EASTERN DAKOTAS WILL MOVE ACROSS CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH THIS EVENING. THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF THE TROUGH THROUGH THIS EVENING AND A FEW OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND EARLY TONIGHT. RAH
In the hours before
Local storm report, Jun 24, 1:39 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
139 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 1 S AUGUSTA 44.66N 91.12W
06/24/2006 E0.75 INCH EAU CLAIRE WI TRAINED SPOTTER
LASTED 3 MINUTES.
&&
GJERDINGENLocal storm report, Jun 24, 1:40 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
140 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL THORPE 44.94N 94.81W
06/24/2006 E1.00 INCH KANDIYOHI MN TRAINED SPOTTER
&&
GJERDINGENLocal storm report, Jun 24, 1:53 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
153 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM HAIL CANBY 44.71N 96.27W
06/24/2006 E1.00 INCH YELLOW MEDICINE MN TRAINED SPOTTER
&&
GJERDINGENLocal storm report, Jun 24, 2:05 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
205 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL LAKESIDE 44.83N 94.56W
06/24/2006 E0.88 INCH RENVILLE MN LAW ENFORCEMENT
&&
GJERDINGENSpecial weather statement, Jun 24, 2:14 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 214 PM CDT SAT JUN 24 2006 MNZ073-242015- REDWOOD- 214 PM CDT SAT JUN 24 2006 AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF COTTONWOOD TO 6 MILES WEST OF TRACY. THESE STORMS WERE MOVING TO THE EAST AT 40 MPH. PEOPLE IN REDWOOD COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. ONE HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
Local storm report, Jun 24, 2:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
225 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 5 S HUTCHINSON 44.82N 94.37W
06/24/2006 E0.88 INCH MCLEOD MN TRAINED SPOTTER
&&
GJERDINGENThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:21 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Renville | 41 min |
| Jun 24, 2:06 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 28 min |
| Jun 24, 2:53 PM CDT | Severe Thunderstorm Warning | MPX | Carver | 67 min |
| Jun 24, 3:31 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 59 min |
| Jun 24, 4:06 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice | 54 min |
| Jun 24, 5:21 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 42 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.